MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE; SYRINGE WITH NEEDLE
Catalog Number 309632
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd syringe with bd precisionglide¿ needle had black spots on the seal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: a total of 478 samples in 2 opened and 3 sealed shelf cartons were received, containing sealed packaged product confirmed to be from batch #8243753 (p/n 309632).The samples were visually evaluated.252 packages contained no foreign matter.162 packages contained small loose black foreign matter specks inside the packages outside the fluid path.The foreign matter in these packages was smaller than level 3 in size and acceptable per product specification.64 packages were found to contain foreign matter particles larger than level 3 in size which are rejectable per product specification.The particles were inside the packages outside the fluid path.All of the affected packages were from cavities 1 through 8.Per fourier transform infrared analysis the foreign matter was identified to be most likely polyethylene.The packaging cavities 1 through 8 are all packaged on one side of the packaging machine.The packaging process was thoroughly evaluated for any abnormalities.A hard polyethylene cable wrap was identified as a potential source of the foreign matter as it interacts with a machine guard.The wrap was being damaged through friction with the guard edge, creating particulates in the process.The particulates could then collect on the guard and be inadvertently introduced into packages during any human intervention in that area of the machine.Potential root cause for the foreign matter particulate is likely associated with the polyethylene cable wrap material and its setup.Corrective action: (1) the immediate setup was corrected to reduce friction.(2) polyethylene cable wrap will be replaced with high density polyethylene material.(3) the setup of the cables will be improved to greatly reduce friction to eliminate or greatly reduce particulate creation long term.A dhr was performed for this lot.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 8243753 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.

Brand Name
BD SYRINGE WITH BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
SYRINGE WITH NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8103006
Report Number1213809-2018-00819
Device Sequence Number19424120
Product Code FMF
UDI-Device Identifier30382903096320
UDI-Public30382903096320
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number309632
Device Lot Number8243753
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;